ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > CO-EXISTING CONDITIONS > ADDiction & Substance Abuse
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Reply
 
Thread Tools Display Modes
  #1  
Old 10-05-17, 11:13 AM
Scott Draper Scott Draper is offline
Newbie
 

Join Date: Oct 2017
Location: Andover, MI
Posts: 1
Thanks: 0
Thanked 0 Times in 0 Posts
Scott Draper is on a distinguished road
Erratic dosages

I have a friend with ADD who takes Vyvanse. It has transformed his life, but he struggles to manage his medication properly. He sometimes takes two doses in one day to act as a mood enhancer and that leaves him without medication for days at a time. When he doesn't have his medication, he drifts aimlessly through the day, taking lots of naps and staring at the ceiling.


This pattern is disruptive to relationships and risks his ability to hold down a regular job. I don't know how to be a positive influence on him, because I have no idea what his subjective experience is like. I'm concerned 1) that he feels a need to elevate his mood when taking his prescribed dosage, and 2) that a day without medication is so disruptive. Is there some sort of withdrawal?


Any advice appreciated.
Reply With Quote
  #2  
Old 10-05-17, 10:37 PM
cobain67 cobain67 is offline
Member
 

Join Date: Jan 2011
Location: California
Posts: 83
Thanks: 23
Thanked 37 Times in 26 Posts
cobain67 has a spectacular aura aboutcobain67 has a spectacular aura about
Re: Erratic dosages

Your "friend" needs to ensure that no matter what he/you follow(s) his doctor's directions with consuming the medication, irregardless of personal feelings. There is a period of fatigue initially experienced by most upon cessation of Vyvanse, though not all. Best of luck.
Reply With Quote
  #3  
Old 10-10-17, 04:22 AM
sarahsweets's Avatar
sarahsweets sarahsweets is offline
Mod-A-holic
 

Join Date: Mar 2011
Location: nj, usa
Posts: 24,665
Thanks: 5,536
Thanked 28,892 Times in 13,071 Posts
sarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond reputesarahsweets has a reputation beyond repute
Re: Erratic dosages

Your friend is misusing his meds. A mood boost can be a pleasant side effect but chasing it can leave you w/o meds and feeling awful.
__________________
President of the No F's given society.

I carried a watermelon?

I've always been one of a kind. It just hasnt always been positive.
Reply With Quote
Sponsored Links
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Straight Talk on Focalin vs. Dexedrine dosages? Please? rcma666 General Medication Discussion 0 10-22-14 12:48 PM
Dosages over 80mg? The Binary Son Strattera 5 02-01-14 06:51 AM
Medication dosages...... salleh Adult Diagnosis & Treatment 1 05-30-12 10:48 AM
strattera + zoloft dosages? mr.add Strattera 5 08-15-10 11:49 PM
What is an abuse dosages? apm825 Adderall 22 04-28-05 03:47 PM


All times are GMT -4. The time now is 03:26 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2017, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums